Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 36, NWS Little Rock, AR

April 6, 2003Scott County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 6, 2003, 3:28 PM CDT for Scott County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2003, 3:28 PM CDT (20:28 UTC)
Expired
Apr 6, 2003, 4:00 PM CDT
In force
32 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Scott County, AR

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 2:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2003-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2003-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
1244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:18 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 6, 11:18 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 AM CDT SUN APR 6 2003

SHOWERS AND THUNDERSTORMS CONTINUE. UPDATED FORECAST FOR NEW SEVERE
THUNDERSTORM AND TORNADO WATCHES. SEVERE THUNDERSTORMS AND TORNADOES
ARE EXPECTED TODAY. ALSO...LOWERED TEMPERATUES A BIT...50 NORTH TO
70 SOUTH.

.LZK...NONE.

51
Hazardous weather outlook, Apr 6, 5:00 AM CDT, 10 hours 28 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

EARLY THIS MORNING...A STATIONARY FRONT WAS LOCATED JUST TO THE
SOUTH OF ARKANSAS. THE BOUNDARY IS FORECAST TO RETURN SLOWLY
NORTHWARD BACK INTO THE STATE LATER TODAY AS LOW PRESSURE TRACKS
EASTWARD FROM OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL BE ON THE
INCREASE TODAY AS THE WARM FRONT LIFTS SLOWLY NORTHWARD.

BY THIS AFTERNOON AND EVENING...ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE FORECAST TO DEVELOP IN THE WARM AND UNSTABLE AIRMASS SOUTH OF
THE WARM FRONT ACROSS CENTRAL AND SOUTHERN ARKANSAS. SOME OF THESE
STORMS WILL LIKELY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES POSSIBLE.

OVER NORTHERN ARKANSAS...THE GREATEST SEVERE WEATHER THREAT TODAY
AND EARLY TONIGHT IS LIKELY TO BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TO BE REQUIRED LATER TODAY AND EARLY
TONIGHT...ESPECIALLY OVER THE SOUTHERN HALF OF ARKANSAS.

44

In the hours before

Local storm report, Apr 6, 11:30 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 AM    4 SW FRESNO               AR   .88 INCH HAIL
04/06/03   LINCOLN                        NICKEL SIZE HAIL AT
                                          CANE CREEK STATE PARK.

28
Local storm report, Apr 6, 11:50 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1038 AM    CASSCOE                   AR   1.75 INCH HAIL
04/06/03   ARKANSAS                       REPORTED BY PUBLIC.

1050 AM    HOLLY GROVE               AR   1.75 INCH HAIL
04/06/03   MONROE                         REPORTED BY PUBLIC.

28
Local storm report, Apr 6, 12:03 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1203 PM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1153 AM    3 S EDGEMONT              AR   .88 INCH HAIL
04/06/03   CLEBURNE                       REPORTED BY STORM
                                          SPOTTER.

28
Local storm report, Apr 6, 1:40 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
140 PM CDT SUN APR 6 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1015 AM    LODGES CORNERS            AR   WIND DAMAGE
04/06/03   ARKANSAS                       CAR BLOWN OFF THE HIGHWAY
                                          AND OVERTURNED.

22
Local storm report, Apr 6, 2:21 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
221 PM CDT SUN APR 6 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1025 AM    1 SE ALMYRA               AR   2.75 INCH HAIL
04/06/03   ARKANSAS                       PUBLIC REPORTS OF HAIL UP
                                          TO BASEBALL SIZE JUST
                                          SOUTHEAST OF ALMYRA. HAIL
                                          COVERED THE GROUND...BROKE
                                          WINDSHIELDS... AND DENTED
                                          CARS. SOME HAIL WAS STILL
                                          ON THE GROUND 4 HOURS
                                          LATER.
Local storm report, Apr 6, 3:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
300 PM CDT SUN APR 6 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1015 AM    2 N REYDELL               AR   .75 INCH HAIL
04/06/03   JEFFERSON                      REPORTED BY
                                          STORM SPOTTER

1125 AM    3 W CABOT                 AR   .75 INCH HAIL
04/06/03   LONOKE                         REPORTED BY
                                          PUBLIC

1125 AM    7 NNE JACKSONVILLE        AR   .75 INCH HAIL
04/06/03   PULASKI                        REPORTED BY
                                          PUBLIC

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:50 AM CDTSevere Thunderstorm WarningLZKBradley40 min
Apr 6, 9:23 AM CDTSevere Thunderstorm WarningLZKDrew27 min
Apr 6, 9:37 AM CDTSevere Thunderstorm WarningLZKLincoln33 min
Apr 6, 10:03 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson32 min
Apr 6, 10:34 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe31 min
Apr 6, 10:45 AM CDTSevere Thunderstorm WarningLZKPulaski30 min
Apr 6, 11:17 AM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski, White38 min
Apr 6, 2:19 PM CDTSevere Thunderstorm WarningLZKBradley41 min
Apr 6, 3:59 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren31 min
Apr 6, 4:01 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren29 min
Apr 6, 4:12 PM CDTSevere Thunderstorm WarningLZKLogan28 min
Apr 6, 4:22 PM CDTSevere Thunderstorm WarningLZKPolk28 min
Apr 6, 4:34 PM CDTSevere Thunderstorm WarningLZKJohnson31 min
Apr 6, 4:48 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk47 min
Apr 6, 4:54 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy51 min
Apr 6, 5:35 PM CDTSevere Thunderstorm WarningLZKGarland, Perry35 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.